Georgia, 2025Damaging Winds in Georgia, June 10, 2025
June 10, 2025 · NWS JAX · 3 events in 1 county or zone
A front was stalled across south GA with SW steering flow over the local area. Southwest steering flow, diurnal instability and high moisture fueled scattered strong to severe storms with the passage of short-wave trough energy aloft.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A front was stalled across south GA with SW steering flow over the local area. Southwest steering flow, diurnal instability and high moisture fueled scattered strong to severe storms with the passage of short-wave trough energy aloft.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 1:07 AM EST, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 10, 1:07 AM EST, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
207 AM EDT Tue Jun 10 2025
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Today and Tonight)
Issued at 201 AM EDT Tue Jun 10 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Frontal boundary will remain stalled across the SE US states just
to the NW of the local area today, while the next piece of
shortwave energy across MS/AL region will track along and just
south of this boundary, which will bring another round of
scattered to numerous storms across SE GA late this morning and
into coastal SE GA and NE FL during the afternoon hours. The
highest coverage will be across SE GA and along the I-95 corridor
of NE FL where this convection will collide with an East Coast sea
breeze which will actually press slightly inland to the I-95
corridor, which will likely be the focus of stronger to isolated
severe storms with gusty/damaging wind potential along with heavy
rainfall and localized flood potential, mainly in the urban areas.
This activity will push into the Atlantic Coastal waters after
sunset this evening with weak ridging building in aloft tonight,
with mainly dry and humid conditions over inland areas after
midnight, with some patchy fog possible towards morning. As far as
temps go, the southwest steering flow will continue above normal
Max Temps across NE FL with highs into the lower to middle 90s and
peak heat indices in the 100-105F range, while the earlier start
to convection across SE GA will hold Max Temps into the upper
80s/near 90F, while overnight lows will still only fall into the
lower/middle 70s inland and upper 70s along the Atlantic Coast.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 201 AM EDT Tue Jun 10 2025
Wednesday, a front is stalled just north of the area over central
Georgia with winds starting to shift at the surface as high
pressure eases over the Atlantic. This will allow for sea- breeze
convergence to occur further inland in the afternoon. Plenty of
moisture in the area to bring chances for showers in the morning
around 20-30% and increase to 60-90% in the afternoon as
temperatures increase and sea-breezes converge. Daytime highs will
be in the upper 80s to low 90s with overnight Lows will dipping
into the low to mid 70s.
Thursday, The frontal boundary over central Georgia will push
south slightly into the area in the morning hours with surface
winds out of the southeast. Expect a 20-40% chance for rain in the
morning hours inland with 50-60% chances along the coast. Rain and
storm chances increase to 70-90% over the area as temperatures
increase with southeasterly winds allowing for the highest
percentages to occur where sea-breezes converge near I-75. Daytime
highs will be in the upper 80s along the coast with temperatures
in the low 90s inland. Overnight lows will drop into the upper 60s
to low 70s inland with temperatures staying slightly warmer along
the coast.
&&
.LONG TERM...
(Friday through Monday)
Issued at 201 AM EDT Tue Jun 10 2025
The wet weather pattern continues through the weekend and into
next week with 20-30% chances of rain each morning, increasing to
70-80% chances in the afternoon as temperatures increase and sea-
breezes converge.
Temperatures will be near normal with daytime highs in the upper
80s to low 90s and overnight lows in the low to mid 70s, staying
slightly warmer along the coast.
&&
.AVIATION...
(06Z TAFS)
Issued at 118 AM EDT Tue Jun 10 2025
Models not hinting at much low level MVFR stratus this morning so
have left out of the TAF forecast, except for some possible MVFR
patchy fog at VQQ from 07-11Z. Next shortwave pushes in convection
this afternoon after 18Z and will interact with East Coast sea
breeze and will continue the PROB30 group, mainly in the 19-02Z
time frame with gusty winds, along with MVFR CIGS/VSBYS at all TAF
sites. Convection should fade at the end of the TAF period with
VFR conditions returning in the 01-03Z time frame.
&&
.MARINE...
Issued at 201 AM EDT Tue Jun 10 2025
A frontal boundary will stall to the northwest of our region
through Thursday. Daily rounds of showers and thunderstorms will
impact our local waters this week, with strong to isolated severe
storms possible this afternoon and evening. Stronger storms will
be capable of producing briefly strong wind gusts, frequent
lightning strikes and torrential downpours. Atlantic high pressure
will then lift northward towards our local waters beginning on
Wednesday, with prevailing southeasterly winds late this week
possibly allowing for earlier developing showers and thunderstorms
into the upcoming weekend. Small craft advisory headlines are not
expected this week.
Rip Currents: Surf appears to have bottomed out on Monday and
expect a slow uptick with surf/breakers closer to 2 feet Today and
into the 2-3 ft range on Wednesday as a more solid East Coast sea
breeze develops along the Atlantic Coast beaches and will place a
Moderate risk in the surf zone forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 88 70 89 71 / 40 40 70 40
SSI 87 75 89 77 / 60 60 70 50
JAX 93 72 91 74 / 60 50 80 40
SGJ 92 73 90 75 / 60 40 80 40
GNV 94 72 92 73 / 40 30 90 30
OCF 93 71 93 73 / 50 30 90 30
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jun 10, 4:50 AM EST, 30 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
550 AM EDT Tue Jun 10 2025
GAZ132-133-149-163-101030-
Atkinson GA-Clinch GA-Coffee GA-Jeff Davis GA-
550 AM EDT Tue Jun 10 2025
...STRONG THUNDERSTORMS WILL IMPACT COFFEE...ATKINSON...NORTHWESTERN
CLINCH AND JEFF DAVIS COUNTIES THROUGH 630 AM EDT...
At 550 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Pridgen to near
Hahira. Movement was east at 30 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Douglas, Hazlehurst, Pearson, Willacoochee, Broxton, Ambrose,
Nicholls, Du Pont, Pridgen, and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3197 8244 3184 8249 3184 8252 3167 8256
3167 8263 3156 8263 3156 8260 3095 8284
3095 8297 3118 8297 3119 8305 3128 8303
3140 8314 3146 8315 3151 8308 3161 8306
3166 8300 3178 8300 3178 8286 3192 8268
TIME...MOT...LOC 0950Z 253DEG 25KT 3170 8300 3105 8334
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSSpecial weather statement, Jun 10, 4:52 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
552 AM EDT Tue Jun 10 2025
FLZ021-120-220-GAZ162-163-101030-
Western Hamilton FL-Eastern Hamilton FL-Suwannee FL-Clinch GA-
Echols GA-
552 AM EDT Tue Jun 10 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN SUWANNEE...
NORTHWESTERN HAMILTON...WESTERN ECHOLS AND WEST CENTRAL CLINCH
COUNTIES THROUGH 630 AM EDT...
At 551 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hahira to 10 miles north of Perry. Movement was
east at 20 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Live Oak, Jasper, Jennings, Statenville, Suwannee River State Park,
Mayday, Dowling Park, Blue Springs, Crossroads, and Luraville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3063 8314 3079 8313 3081 8310 3085 8309
3085 8301 3087 8297 3098 8297 3096 8282
3006 8306 3011 8312 3010 8321 3018 8325
3026 8325 3039 8317 3041 8318 3042 8322
3046 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 0951Z 279DEG 17KT 3097 8338 3025 8362
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HESSThunderstorm Wind, Coffee
- When
- June 10, 5:20 AM EST
- Where
- Coffee County, 3.45 mi S of Bushnell
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 31.520, -82.970
A tree was blown down on Sinkhole Road, and the time of damage was estimated from radar. The cost of damage was unknown, but it was estimated for Storm Data inclusion.
Thunderstorm Wind, Coffee
- When
- June 10, 5:20 AM EST
- Where
- Coffee County, 3.5 mi S of Upton
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 31.470, -82.910
Tree down on Woodward Stone Road, and the time of damage was estimated from radar. The cost of damage was unknown, but it was estimated for Storm Data inclusion.
Thunderstorm Wind, Coffee
- When
- June 10, 5:35 AM EST
- Where
- Coffee County, 2.46 mi ESE of Douglas Muni Arpt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 31.470, -82.810
The EMA reported damage to an unfinished mobile home near the 3000 block of Old Axson Road. The mobile home was turned over from straight line winds. The time of damage was estimated from radar images and Douglas Airport AWOS winds. The cost of damage was unknown, but it was estimated for Storm Data inclusion.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 10 to 12, 20252 deaths · 2 events
- Tornado and Flash Flooding in Texas, June 10 to 12, 2025$242,000 · EF0 · 40 events
- Hail and Damaging Winds in Texas, June 10, 2025$70,000 · 61 kt wind · 8 events
- Flash Flood and Hail in Louisiana, June 10, 2025$50,000 · 1 in hail · 15 events
- Tornado in New York, June 10, 2025$50,000 · EF0 · 1 event
- Hail and Damaging Winds in Texas, June 10, 2025$20,000 · 1.5 in hail · 17 events
- Damaging Winds in South Carolina, June 10, 2025$4,000 · 50 kt wind · 20 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 10, 202556 kt wind · 12 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 10 to 14, 20257 events
- Hail and Damaging Winds in Georgia, June 10, 2025$4,000 · 0.75 in hail · 5 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 10, 20254 events
- Hail and Damaging Winds in Oklahoma, June 10, 2025$2,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268093, 1268094, 1268096.